hypothyroid

Hi there I have hypothyroidism & hyperparathyroidism I am currently taking 125mg of levothyroxine as well as iron tablets, folic acid tablets & vitamin D tablets & have vitamin B12 injections every 3 months but I still feel awful & have put on so much weight since being on the levo, is there anything anyone can suggest to help me start to feel better ? I'm also due to have a parathyroidectomy on the 21st of this month but they are not sure how many they will be taking out until they operate. Has anyone else had this op so I know what to expect after, thank you x

5 Replies

oldestnewest
  • Welcome Sammy to our forum,

    I have hypothyroidism and not hyperparathyroidism but this is a link re hyperpara which you may find informative:-

    parathyroid.com./

    It would be helpful if you could fill in your profile with a little bit of your thyroid history and what medication/dose you take as it saves you answering the same question at times.

    Do you take levothyroxine first thing on an empty stomach and leave about 1 hour before eating? If you take supplements they should be taken around 4 hours later so as not to interfere with the uptake of levothyroxine.

    Always get a copy of your blood test results with the ranges, as labs differ throughout the country and it makes it easier to comment. If you can get your most recent ones and put on a new question for comments.

    When you get your next blood test, have it as early as possible as TSH is highest then and post.

    We will do our best to support you and weight is an issue which comes up often. When you are on optimum medication, hopefully you will be able to reduce as weight gain is also a clinical symptom of hypo.

    Regards

  • Thank you for replying im very grateful to this site as it tells you so much more than docs do ! its so good to get so much info, I will update my profile & popover to the link as well :) x

  • I can't help with what to expect, but I have hypothyroid,fibermyalgia-chronic fatigue and feel crappy all time too. Supposedly, my doctor can't g've B-12 injections any longer. I have gained 15 pounds in the past year. When I lived in another state, my doctor did a thyroid test beyond the standard scan and T3 and T4. But now my doctors say they have never heard of a more specific test ( I thought it was called T 5) Now I can leave of my synthroid for 3 months or take it and my blood work comes back the same. Something is not right. I wish you good results with your surgery.

  • Thank you for responding Tadi , with everything I see on these sites I really need to push my doctor I think as ive been on levo for quite some time now & im not seeing any benefits from it ? Thank you for your well wishes x

  • Hi When you have had your Parathyroidectomy many of your symptoms will ease if not go away totally. If you have been taking vitamin d with high calcium for a long time this can make some people more sypmtomatic and it can be bad for you. You will be able to reduce a lot of your medications under Dr supervision when the Tumor is out. Many people have repored weight loss after surgery. Good luck with your op.

You may also like...